The Lupus Forum banner
1 - 8 of 8 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter · #1 ·
Hello everyone,

I was diagnosed with lupus about 6 months ago, but after seeing multiple doctors I’ve finally got what they say is a solution to the breakouts, hair loss and joint pain. Plaquenil is what my dermatologist and rheumatologist recommend. I’ve been on this medication now for about a month. I have not seem much increase in my energy or my joint pain, which I didn’t have much of an issue with before with being as young as I am. My job is also very physical and is playing a huge toll on my body. If anyone has any advice, I’d gladly love to hear it.

Also, since I’ve been taking plaquenil I have been having very vivid dreams/ nightmares which is very un-usual for me. Anyone else?

The next side effect that just started recently seems to be, horrible stomach cramps and unusual gas. I have not been able to eat much without my stomach having horrible pains before I finish.

Thank you for your time. We are all in this together.
 

·
Registered
Joined
·
356 Posts
Hi

Plaquenil is a great medication. It will help a lot, but like all medication it has side effects. The stomach issues are common, but become easier with time normally.

I also had the vivid dreams, its a cns stimulant. Just to be on safe side miggt be worth mentioning the side effects to rheumy

You shpuld get a baseline check on your eyes. Lomg term use can in very rare cases cause eye problems. Dont let that put u off. Its very rare for this to happen

Mark
 

·
Moderator
Joined
·
4,438 Posts
Hiya...just popping in to say that it can take on average 3-6 months to be effective....for me it took nearly a year...so hang on in there.

I also struggled with stomach issues but it did settle after a few weeks...……. hope it helps you...….Claire
 

·
Administrator
Joined
·
10,196 Posts
Welcome to the site Dars.

My rheumy warned me about vivid dreams when he first prescribed Plaquenil and I had some whoopers. I eventually got use to it but in the beginning it was a little disconcerting.

Take care,
Lazylegs
 

·
Banned
Joined
·
5 Posts
Hi all, i got an email from the lupus site saying I've been missed, so here i am again, i am now 3 years on since i last took any meds, that's right 3 years, there is hope to reverse lupus with-out meds, please go and see a registered naturopath or private message me if you want the herbs and minerals that i take.
A bit about me, i am a 47 year old male living in Australia, working on a golf coarse in the full sun, no stomach issues , no hair loss, no flare ups, ever.
My renal doctor (quack) cannot believe that i have stopped taking plaquenil, mycophenolane sodium (AKA myfortic). naproxen SR 1000mg, senna, panadol osteo, prednisolone 50 mg, somac, 3 years ago and went on a paleo diet with naturapath herbs and mineral, now all my blood work is absolutely normal. hope this helps many people, thanks for reading
 

·
Administrator
Joined
·
10,196 Posts
A note of caution: speak with your doctor before discontinuing medication. Some medications need to be weaned off of slowly.
 

·
Moderator
Joined
·
4,438 Posts
Hi all, i got an email from the lupus site saying I've been missed, so here i am again, i am now 3 years on since i last took any meds, that's right 3 years, there is hope to reverse lupus with-out meds, please go and see a registered naturopath or private message me if you want the herbs and minerals that i take.
A bit about me, i am a 47 year old male living in Australia, working on a golf coarse in the full sun, no stomach issues , no hair loss, no flare ups, ever.
My renal doctor (quack) cannot believe that i have stopped taking plaquenil, mycophenolane sodium (AKA myfortic). naproxen SR 1000mg, senna, panadol osteo, prednisolone 50 mg, somac, 3 years ago and went on a paleo diet with naturapath herbs and mineral, now all my blood work is absolutely normal. hope this helps many people, thanks for reading

Please start your own thread... it has hijacked somebody else's post.

I am very wary about anybody encouraging discontinuing meds in this way....before these meds there was a five year survival rate....I am also sad that your refer to a Urologist as a quack. I am, however, pleased if you have found a way to reduce/stop your meds that has worked for you as an individual and I hope it continues to do so. Bloods can be normal with other things going on so I hope you still have checks on your vital organs etc.... it would be prudent with a history of Lupus diagnosis.
 

·
Moderator
Joined
·
4,438 Posts
Dars...wish somebody had told me about the vivid , often violent dreams I was getting back then....makes sense now !! Hope it all settles for you...……..Claire
 
1 - 8 of 8 Posts
Top